Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Affine varieties with stably trivial algebraic vector bundles


Author: Zbigniew Jelonek
Journal: Proc. Amer. Math. Soc. 138 (2010), 3105-3109
MSC (2010): Primary 14R10
DOI: https://doi.org/10.1090/S0002-9939-10-10401-8
Published electronically: April 29, 2010
MathSciNet review: 2653935
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ k$ be an algebraically closed field. For every affine variety $ X$ with dim $ X\ge 7$ we construct a smooth affine variety $ Y$ which is birationally equivalent to $ X$ and which possesses a stably trivial but not trivial algebraic vector bundle. We give some application of this fact to the cancellation problem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14R10

Retrieve articles in all journals with MSC (2010): 14R10


Additional Information

Zbigniew Jelonek
Affiliation: Instytut Matematyczny, Polska Akademia Nauk, Śniadeckich 8, 00-956 Warszawa, Poland
Email: najelone@cyf-kr.edu.pl

DOI: https://doi.org/10.1090/S0002-9939-10-10401-8
Keywords: Algebraic vector bundle, cancellation problem
Received by editor(s): December 15, 2008
Received by editor(s) in revised form: August 21, 2009, and December 9, 2009
Published electronically: April 29, 2010
Additional Notes: The author was partially supported by a grant from the Polish Ministry of Science, 2010-2013
Communicated by: Ted Chinburg
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.